MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to olympus medical systems corp.(omsc) but was returned to (b)(4) for evaluation.(b)(4) inspected the device and confirmed the following; the angulation from the neutral position was out of specification due to the broken angle wire.The body control unit and grip unit were contaminated.The instrument channel port was corroded.A dot was displayed on the endoscope screen due to damage to the image guide bundle.The focus could not be adjusted well due to the damage of the diopter adjustment ring.There was a leakage at the bending section rubber due to a pinhole.There was a leakage at the channel due to breakage.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus inspected the device at the service department of olympus (b)(4) and found that the bending section kept angulated, due to the broken angle wire causing the end to come apart.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the withdrawal of mfr report #8010047-2021-03285 and correct the initial report.Based on the device inspection result provided by olympus korea co., ltd., olympus medical systems corp.(omsc) determined that the bending section of the device was not locked with it is bent.Therefore, omsc concluded that the correct phenomenon is insufficient angulation due to the elongation of the angle wire.Based on the above information, olympus re-evaluated the event reported in the initial report and determined that the failure mode is not a mdr reportable malfunction.If additional information becomes available, this report will be supplemented.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11409981
Report Number8010047-2021-03285
Device Sequence Number3882457
Product Code FGB
UDI-Device Identifier04953170316593
UDI-Public04953170316593
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberURF-P5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1